Alert archive / Louisiana / Wind Advisories in 2023

Wind Advisory 2, NWS Lake Charles, LA

January 12, 202310 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this wind advisory at Jan 12, 2023, 8:52 AM CST for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Jan 12, 2023, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2023, 8:52 AM CST (14:52 UTC)
In effect from
Jan 12, 2023, 9:00 AM CST
Expired
Jan 12, 2023, 6:00 PM CST
In force
9 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2023-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 911 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2023-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
911 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

864 
WWUS74 KLCH 121452
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
852 AM CST Thu Jan 12 2023

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
130000-
/O.NEW.KLCH.WI.Y.0002.230112T1500Z-230114T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Johnson Bayou, Hackberry, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, 
Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, 
Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, 
Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, 
Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, 
Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, 
Evadale, and Deweyville
852 AM CST Thu Jan 12 2023

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 30 mph 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

K. Kuyper
2 follow-up statements
820 
WWUS74 KLCH 121859
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1259 PM CST Thu Jan 12 2023

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
130000-
/O.EXT.KLCH.WI.Y.0002.000000T0000Z-230113T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Johnson Bayou, Hackberry, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, 
Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, 
Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, 
Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, 
Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, 
Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, 
Evadale, and Deweyville
1259 PM CST Thu Jan 12 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 30 mph 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

K. Kuyper
001 
WWUS74 KLCH 122351
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
551 PM CST Thu Jan 12 2023

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
130100-
/O.EXP.KLCH.WI.Y.0002.000000T0000Z-230113T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Johnson Bayou, Hackberry, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, 
Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, 
Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, 
Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, 
Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, 
Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, 
Evadale, and Deweyville
551 PM CST Thu Jan 12 2023

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Winds have dropped below advisory criteria this evening, therefore
the wind advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Jan 12, 5:35 AM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Jan 12, 5:35 AM CST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
535 AM CST Thu Jan 12 2023

...New AVIATION...

.SHORT TERM...
(Today through Saturday night)
Issued at 211 AM CST Thu Jan 12 2023

Showers and isolated thunderstorms have entered the CWA ahead of
a cold front expected later today. While the atmosphere is not
necessarily primed for severe storms, they cannot be ruled out.
After frontal passage, winds will be quite strong out of the
north. A tightened pressure gradient will form behind the front
before a cool surface high pressure builds in over the weekend.
Winds will be near Wind Advisory criteria during the afternoon
hours. They will still be breezy tonight, however settle a bit.

Outside of the chilly temperatures and breezy winds, conditions
will be quite pleasant for a majority of the short term. A cooler
surface high will build in over the region. Skies will clear out
and dew points will drop into the 30s. By late Sunday, the high
pressure will begin to move off to the east of the area, bringing
winds out of the south again. This will reintroduce some cloud
cover and a slight uptick in temps and dew points.

Temperatures will drop sharply behind the front. Yesterday
Lafayette and New Iberia broke daily high records (81&80), while
the other sites were 2 degrees or less away from the record. This
afternoon will be cooler in the mid 60s to low 70s, however the
rest of the afternoons in the short term will be in the mid 50s!
Lows will generally be in the 30s to 40s, with warmer temps
returning Saturday night. Breezy winds plus cooler overnight
temps will equal wind chill values generally in the 30s with
exception to tomorrow night where some upper 20s will be possible.
Stigger/87

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 211 AM CST Thu Jan 12 2023

As the period begins, a surface ridge will be located east of
the region over the southeast US. Meanwhile, low pressure will be
developing east of the Rockies. Therefore, southerly flow will help
to begin a warm-up with above seasonal temperatures and increasing
low level Gulf moisture.

Conditions could become rather breezy by late Sunday into Monday as
the surface low strengthens over the Plains. Wind speeds and gusts
possibly flirting with wind advisory criteria, especially for the I-
10 corridor.

Southern stream will be active with a disturbance moving across
during the Monday/early Tuesday period. Lift with the disturbance
will work with decent moisture as PWAT values reach the 1.30
-1.35 inch range, which is around the 90th percentile of SPC climo,
with the result a chance for showers. Low level instability looks
very weak, if any, and therefore, activity would tend to stay as
showers and also help limit any heavy rainfall potential.

Another disturbance will move across in the Wednesday/early Thursday
period. Still a long way out for this one, however, at the moment
this system looks to be stronger. Low level jet is progged to pull
up highly anomalous Gulf moisture with PWAT reach 1.75 inches, which
is over the Max Moving Average of SPC climo. The low level jet will
allow for a deeply sheared environment. The issue will be the low
level instability as to the potential for heavy rainfall or severe.
Plenty of time to see how the guidance evolves for this system over
the next several days.

Rua

&&

.AVIATION...
(12Z TAFS)
Issued at 523 AM CST Thu Jan 12 2023

A broken line of showers are moving west to east across the area
ahead of a cold front. Due to the nature of this broken line,
opted to carry mainly VCSH for the terminals, as rain will be hit
or miss. Winds ahead and behind the line are strong and gusty.
Once the line clears the area, strong sustained northwesterly
winds will prevail with gusts of up to 25-30 kts along with
clouds clearing out.
Stigger/87

&&

.MARINE...
Issued at 211 AM CST Thu Jan 12 2023

Gusty onshore flow will persist through this morning and mariners
should exercise caution. A cold front will sweep across the area
and exit the offshore waters by this afternoon. A few showers and
isolated thunderstorms will accompany the front as it passes.
Winds will turn offshore afterwards and remain gusty through the
day and into Friday morning. Due to that, there is a Small Craft
Advisory in effect from 9AM today to 9AM tomorrow for the near and
off shore waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  68  38  56  32 /  20   0   0   0
LCH  69  38  57  34 /  30   0   0   0
LFT  72  40  56  34 /  70   0   0   0
BPT  71  40  61  37 /  10   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 9 AM this morning to 9 AM CST Friday
     for GMZ450-452-455-470-472-475.

&&

SHORT TERM...87
LONG TERM....07
AVIATION...87
Hazardous weather outlook, Jan 12, 3:51 AM CST, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
351 AM CST Thu Jan 12 2023

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-131000-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
351 AM CST Thu Jan 12 2023

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and Tonight.

Showers and isolated storms are expected to push through along a cold
front today. After the front, winds will be near Wind Advisory
criteria during the afternoon hours. Otherwise no hazardous weather
is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-455-470-472-475-131000-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
from 20 to 60 NM-
351 AM CST Thu Jan 12 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 AM CST
FRIDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Today and Tonight.

 Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-131000-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
351 AM CST Thu Jan 12 2023

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and Tonight.

It is advised for small craft to exercise caution due to breezy
sustained winds and gusts. However there is no hazardous weather
expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 6:27 PM CSTSmall Craft AdvisoryLCH51 hr

Nearby

Wind Advisories in Louisiana, 2023Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.